Alert archive / California / Snow Advisories in 2006
Snow Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 1, 2006, 3:50 AM PST. It took effect at Jan 1, 2006, 6:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 3:50 AM PST (11:50 UTC)
- In effect from
- Jan 1, 2006, 6:00 AM PST
- Expired
- Jan 2, 2006, 12:54 AM PST
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 011150 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST SUN JAN 1 2006 CAZ004-020000- /O.NEW.KEKA.SN.Y.0001.060101T1400Z-060102T1200Z/ /O.CON.KEKA.WS.W.0001.060101T1400Z-060102T1200Z/ UPPER TRINITY RIVER- 350 AM PST SUN JAN 1 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS 3000 TO 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS 3000 TO 4000 FEET. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS ABOVE 4000 FEET. A STRONG WINTER STORM WILL BRING SIGNIFICANT SNOWFALL TO ELEVATIONS ABOVE 3000 FEET IN TRINITY COUNTY FOR NEW YEARS DAY AND INTO TONIGHT. TWENTY FOUR HOUR SNOWFALL AMOUNTS OF 4 TO 11 INCHES ARE EXPECTED BETWEEN 3000 AND 4000 FEET... WITH ONE TO TWO FEET OF SNOW EXPECTED TO FALL ABOVE 4000 FEET. WHILE ADDITIONAL SNOW SHOWERS ARE LIKELY TO OCCUR ON MONDAY...SNOWFALL RATES ARE EXPECTED TO FALL BELOW SNOW ADVISORY LEVEL. THIS SNOW WILL BE ACCOMPANIED BY SUSTAINED SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH EARLY THIS AFTERNOON. THOSE PLANNING TRAVEL ARE URGED TO PREPARE FOR SEVERE WINTER WEATHER CONDITIONS...AND SHOULD EXPECT LOCAL ROAD CLOSURES DUE TO THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW PRIMARILY WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ003-020000- /O.NEW.KEKA.SN.Y.0001.060102T1200Z-060103T0000Z/ NORTH COAST INTERIOR- 350 AM PST SUN JAN 1 2006 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY FOR ELEVATIONS ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY FOR ELEVATIONS ABOVE 3500 FEET IN THE NORTH COAST INTERIOR. THIS SNOW ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. SNOW LEVELS IN THE NORTH COAST INTERIOR ARE EXPECTED TO REMAIN ABOVE 4000 FEET TODAY. HOWEVER...TONIGHT...COLDER AIR WILL MOVE IN FROM THE WEST WITH PERIODS OF SNOW DEVELOPING. TONIGHT THROUGH MONDAY AFTERNOON...SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 3500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW PRIMARILY WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LUTZ
2 follow-up statements
000 WWUS46 KEKA 012358 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 358 PM PST SUN JAN 1 2006 CAZ004-021200- /O.CAN.KEKA.WS.W.0001.000000T0000Z-060102T1200Z/ /O.NEW.KEKA.HS.W.0001.060101T2358Z-060102T1200Z/ /O.CON.KEKA.SN.Y.0001.000000T0000Z-060102T1200Z/ UPPER TRINITY RIVER- 358 PM PST SUN JAN 1 2006 ...WINTER STORM WARNING IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS FROM 3000 TO 4000 FEET... SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS...WHILE COLDER AIR ALOFT FILTERS INTO THE REGION. THIS WILL BRING SNOW LEVELS DOWN TO AROUND 3000 FEET EARLY MONDAY MORNING. SNOWFALL AMOUNTS OF 7 TO 9 INCHES CAN BE EXPECTED OVERNIGHT ABOVE 4000 FEET ELEVATION...WITH AMOUNTS OF 3 TO 5 INCHES FROM 3000 TO 4000 FEET. SEVERAL INCHES OF ADDITIONAL SNOW ACCUMULATION IS LIKELY ABOVE 3000 FEET MONDAY AFTERNOON. THOSE PLANNING TRAVEL ARE URGED TO PREPARE FOR SEVERE WINTER WEATHER CONDITIONS...AND SHOULD EXPECT LOCAL ROAD CLOSURES DUE TO THIS STORM. $$ CAZ003-021200- /O.CON.KEKA.SN.Y.0001.060102T1200Z-060103T0000Z/ NORTH COAST INTERIOR- 358 PM PST SUN JAN 1 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY FOR ELEVATIONS ABOVE 3500 FEET... SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT...WHILE COLDER AIR ALOFT FILTERS INTO THE REGION. THIS WILL BRING SNOW LEVELS DOWN TO AROUND 3500 FEET EARLY MONDAY MORNING. SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED THROUGH MONDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW PRIMARILY WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAB
000 WWUS46 KEKA 020854 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1254 AM PST MON JAN 2 2006 CAZ004-021000- /O.CAN.KEKA.HS.W.0001.000000T0000Z-060102T1200Z/ /O.CAN.KEKA.SN.Y.0001.000000T0000Z-060102T1200Z/ UPPER TRINITY RIVER- 1254 AM PST MON JAN 2 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HEAVY SNOW WARNING. THE SNOW ADVISORY HAS BEEN CANCELLED. NO SIGNIFICANT SNOWFALL IS EXPECTED TONIGHT AND MONDAY. $$ CAZ003-021000- /O.CAN.KEKA.SN.Y.0001.060102T1200Z-060103T0000Z/ NORTH COAST INTERIOR- 1254 AM PST MON JAN 2 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. NO SIGNIFICANT SNOWFALL IS EXPECTED MONDAY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 31, 9:23 PM PST, 6 hours 27 minutes earlier.
Area forecast discussion, Dec 31, 9:23 PM PST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 923 PM PST SAT DEC 31 2005 .SYNOPSIS...THE NEXT STORM SYSTEM WILL IMPACT THE REGION LATE TONIGHT...RESULTING IN A STORMY AND WINDY NEW YEARS DAY. PRECIPITATION WILL DIMINISH LATE SUNDAY NIGHT...ALTHOUGH SHOWERS WILL LINGER INTO MONDAY. A BRIEF BREAK IN THE UNSETTLED WEATHER IS SLATED FOR MONDAY NIGHT...WITH YET ANOTHER SYSTEM IMPACTING THE REGION ON TUESDAY. && .UPDATE...LATEST MODEL GUIDANCE AND SATELLITE SIGNATURES SUGGEST STORM FORCE WINDS ARE A GOOD POSSIBILITY FROM PT ST GEORGE SOUTHWARD TO CAPE MENDOCINO FROM 300 AM SUNDAY MORNING UNTIL ABOUT NOON SUNDAY. ANOTHER IMPRESSIVE DVLPG COLD OCCLUSION SYSTEM WITH A RAPIDLY DEEPENING ATTENDANT SURFACE LOW WAS POSITIONED NEAR 43N 136W AT 05Z. THE SURFACE LOW WILL CONTINUE TO DEEPEN AS IT MOVES INTO THE PACIFIC NW WATERS OVERNIGHT THROUGH SUNDAY MORNING. A WIND ADVISORY CURRENTLY REMAINS IN EFFECT FOR THE REDWOOD COAST AND THE N COAST INTERIOR FROM 4AM TO NOON SUNDAY. ALL RIVERS HAVE CRESTED. THE KLAMATH RIVER AT KLAMATH...THE EEL RIVER AT FERNBRIDGE...AND THE NAVARRO RIVER AT NAVARRO REMAIN ABOVE FLOOD STAGE TONIGHT BUT ARE RECEDING...AND ARE FORECAST TO DIP BELOW FLOOD STAGE SUNDAY. THE EEL RIVER AT SCOTIA FELL BELOW FLOOD STAGE EARLIER TODAY. DESPITE EXPECTED RAINS TONIGHT INTO SUNDAY...NO MAINSTEM RIVERS ARE EXPECTED TO RE-VISIT FLOOD STAGE. ANTICIPATED RAINFALL AMOUNTS WILL LIKELY SERVE TO SLOW THE RECESSION OF THE RIVERS BUT NOT CAUSE SIGNIFICANT RISES. LOCAL CREEKS AND STREAMS HOWEVER WILL BECOME SOMEWHAT AGGRAVATED SUNDAY WITH ADDITIONAL RAIN AMOUNTS OF 1 TO 1.5 INCHES. STRONG WINDS SUNDAY MORNING COUPLED WITH SATURATED SOILS WILL LIKELY RESULT IN MORE DOWNED TREES AND ADDITIONAL POWER OUTAGES ALONG THE REDWOOD COAST AND THE NORTH COAST INTERIOR...AS WELL AS WESTERN PORTIONS OF THE UPPER TRINITY REGION. && .DISCUSSION...ENJOY THE BRIEF LULL WHILE IT LASTS. NEXT SYSTEM OUT AROUND 41N/139W WILL APPROACH THE AREA OVERNIGHT. HAVE WEIGHTED THE FORECAST TOWARDS THE GFS WHICH BRINGS MID LEVEL ISENTROPIC LIFT TO MAINLY THE NORTHERN HALF OF THE FORECAST AREA BY 12Z SUNDAY. PRECIPITATION AMOUNTS IN THIS REGIME WILL BE RATHER LIGHT...WITH MOST AREAS UNLIKELY TO MEASURE MORE THAN A TENTH OF AN INCH BEFORE DAYBREAK. THIS WILL ALLOW THE CURRENT HYDROLOGIC SITUATION TO IMPROVE SLIGHTLY...ALTHOUGH MANY MAIN STEM RIVERS WILL REMAIN ABOVE FLOOD STAGE OWING TO THE IMPRESSIVE ANTECEDENT RAINFALL. WINDS WILL ALSO INCREASE LATE TONIGHT AS THE OFFSHORE TROUGH APPROACHES...WITH SUSTAINED WINDS LIKELY TO REACH ADVISORY CRITERIA LATE TONIGHT THROUGH THE MORNING HOURS TOMORROW ALONG THE COAST INTO THE NORTH COAST INTERIOR. THE EASTERLY COMPONENT TO THE WIND ALONG WITH SOMEWHAT COLDER AIR ALOFT WILL SEND SNOW LEVELS DOWN TO AROUND 4K FEET...WITH SIGNIFICANT ACCUMS LIKELY ABOVE 4500 FEET OR SO BEGINNING AROUND DAYBREAK. TOTAL SNOWFALL IN THIS AREA THROUGH SUNDAY NIGHT WILL LIKELY BE BETWEEN 12 AND 18 INCHES...WITH RAIN AMOUNTS AT LOWER ELEVATIONS AROUND 1 INCH AT THE COAST...AND TWO OR THREE TIMES THAT AMOUNT IN THE FAVORED HILLS. ENOUGH INSTABILITY WILL ALSO BE PRESENT TO WARRANT ISOLATED THUNDERSTORMS TOMORROW AFTERNOON OVER THE WATERS AND NEAR THE COAST. ALTHOUGH PRECIPITATION INTENSITY WILL DIMINISH LATE SUNDAY NIGHT...SHOWERS ARE LIKELY TO CONTINUE INTO MONDAY. MEDIUM RANGE SOLUTIONS HAVE BEEN HINTING AT A FLAT RIDGE BUILDING OVER THE AREA FOR MIDWEEK...BUT ALL INDICATIONS ARE THAT IF THIS WERE TO DEVELOP... IT WOULD INDEED BE TRANSITORY. IMPROVED CHANCES FOR PRECIPITATION ARRIVE ONCE AGAIN TOWARDS THE END OF THE WEEK. && .AVIATION...SEE TAFS AND TWEBS FOR DETAILS AND LATEST UPDATES. && .EKA...WATCHES/WARNINGS/ADVISORIES... ...STORM WARNING PT ST GEORGE TO PT ARENA 0-60NM 3 AM TO NOON SUNDAY. ...FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT KLAMATH THROUGH EARLY SUNDAY MORNING. ...FLOOD WARNING REMAINS IN EFFECT FOR THE EEL RIVER AT FERNBRIDGE THROUGH SUNDAY AFTERNOON. ...FLOOD WARNING REMAINS IN EFFECT FOR THE NAVARRO RIVER AT NAVARRO THROUGH EARLY SUNDAY MORNING. ...FLOOD WARNING REMAINS IN EFFECT FOR THE RUSSIAN RIVER AT HOPLAND THROUGH THIS EVENING. ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY FOR THE UPPER TRINITY RIVER. ...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY FOR THE REDWOOD AND MENDOCINO COAST...AND NORTH COAST INTERIOR. ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 2 PM PST SUNDAY FOR THE REDWOOD AND MENDOCINO COAST. ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY FOR THE REDWOOD AND MENDOCINO COAST. && UPDATE...COLBY SYNOPSIS/DSCN...BURGER VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 31, 4:55 PM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 455 PM PST SAT DEC 31 2005 CAZ001-020100- REDWOOD COAST- 455 PM PST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT KLAMATH. A FLOOD WARNING REMAINS IN EFFECT FOR THE EEL RIVER AT FERNBRIDGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT KLAMATH THROUGH EARLY SUNDAY MORNING. A FLOOD WARNING REMAINS IN EFFECT FOR THE EEL RIVER AT FERNBRIDGE THROUGH SUNDAY AFTERNOON. A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FROM 10 AM TO 2 PM PST SUNDAY. A HIGH SURF ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ002-020100- MENDOCINO COAST- 455 PM PST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE NAVARRO RIVER AT NAVARRO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WARNING REMAINS IN EFFECT FOR THE NAVARRO RIVER AT NAVARRO THROUGH EARLY SUNDAY MORNING. A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FROM 10 AM TO 2 PM PST SUNDAY. A HIGH SURF ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ003-020100- NORTH COAST INTERIOR- 455 PM PST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ076-020100- MENDOCINO INTERIOR- 455 PM PST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE RUSSIAN RIVER AT HOPLAND THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUD WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ004-020100- UPPER TRINITY RIVER- 455 PM PST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUD WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAB
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 12:42 AM PST | High Wind Warning | EKA | 9 hr | |
| Jan 1, 5:30 AM PST | Special Marine Warning | EKA | 30 min | |
| Jan 1, 5:52 AM PST | Special Marine Warning | EKA | 53 min | |
| Jan 1, 3:58 PM PST | Heavy Snow Warning | EKA | 9 hr |
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.